MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Vitrectomy (2643)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable, as lens remains implanted.The device is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and complaint trending for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an ar40e intraocular lens (iol) was implanted but after 18 yrs.Of the doctor not seeing the patient, the patient presented herself to the doctor with a dislocated lens bag complex with pseudoexfoliation glaucoma in the right eye.It was noted that the lens rotated.The patient reported blurry vision and increased intraocular pressure (iop).The doctor did lens repositioning, gonio-assisted transluminal trabeculectomy, and pars plana vitrectomy of the right eye.Vision is now good and iop is down.No patient post-op injury.The lens remains implanted.No other information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9567098
Report Number2648035-2020-00030
Device Sequence Number2490230
Product Code HQL
UDI-Device Identifier05050474502062
UDI-Public(01)05050474502062(17)210118
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2001
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2004
Device Model NumberAR40E
Device Catalogue NumberAR40E00180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Date Report Sent to FDA01/01/2005